advertisement
Question
Posted by: Simba | 2008/10/07

Over the counter pills

Hi CS

I am a depressive - BPtype2.
I' m also an alcoholic and prone to other addictions.
I have been clean for 4 years (no alcohol). Recently I took some Syndol tablets at night to help me sleep. Also took sleeping tablets before that for two week but could not get anymore. I then took a natural sleeping tablet that the chemist gave me which is an antihistamine.

I suppose taking these tablets would make me depressed - which I am. Slowly I feel myself lift again but it will probably take another week or so.

Please can you confirm that these tablets do make a person depressed (more depressed for a depressive). My emotional wellbeing is suffering so much cause my main negative triggers - people and events - are causing major insecurity and fear. And this is greater because of these tablets?



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Antihistamines aren't exactly "natural" sleeping meds, and can cause dependency and problem just like other such pills. And Syndol contains a major anti-histamine, too, which is very sedative in many people, and I suspect they could for some days have an effect rather like alcohol, in being disinhibiting and making a potential depression more obvious and noticeable.
Congratulations on remaining clean of alcohol for 4 years --- that's a major achievement. Its worth wondering whether your recent sleeping problems could be related to a beginning mood swing from the Bipolar Disorder, and might respond better to an antidepressant or mood stabilizer, either or both of which are much less likely to either worsen depressive tendencies or to encourage one to become dependent on them.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement